MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE PITUITARY RONGEUR STR 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE RELIANCE PITUITARY RONGEUR STR 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48360100
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pituitary was being used when the back trigger piece broke when the surgeon went to squeeze the instruments.
 
Additional Manufacturer Narrative
No relevant manufacturing issues found upon device history review.The age of the device was found to be 8 years old.Conclusion: the probable root cause of this event is normal wear and tear of instruments.
 
Event or Problem Description

Brand Name
RELIANCE PITUITARY RONGEUR STR 4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6440686
Report Number0009617544-2017-00115
Device Sequence Number18987966
Product Code LXH
UDI-Device Identifier07613327268300
UDI-Public(01)07613327268300
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48360100
Device Lot Number080532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1